Washington, 2007

Heavy Snow in Washington, December 9 to 10, 2007

December 9 to 10, 2007 · NWS OTX · 1 event in 1 county or zone

A weather system dropping down from Canada clipped extreme eastern Washington resulting in heavy snow accumulations across portions of the palouse. Colfax received the heaviest snow accumulation where five inches was measured.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A weather system dropping down from Canada clipped extreme eastern Washington resulting in heavy snow accumulations across portions of the palouse. Colfax received the heaviest snow accumulation where five inches was measured. Elsewhere, three inches was reported in Pullman and St. John, with one inch in La Crosse. Highway 195 near Round Barn Hill outside Pullman was closed for about two hours after several semi-trucks stopped due to the snowy conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 9, 9:42 PM PST, 18 minutes earlier.

Area forecast discussion, Dec 9, 9:42 PM PST, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
942 PM PST SUN DEC 9 2007

.SYNOPSIS...A PACIFIC STORM WILL MOVE THROUGH THE INLAND NORTHWEST
BRINGING LIGHT SNOW TO THE FORECAST AREA WITH UP TO 3 INCHES
FALLING IN THE CENTRAL PANHANDLE OF IDAHO. ANOTHER STRONGER SYSTEM
WILL AFFECT THE REGION ON FRIDAY.

&&

.DISCUSSION...
UPDATE...ANOTHER QUICK FORECAST UPDATE. THERE HAVE BEEN A FEW ISOLATED
REPORTS OF SOME -FZDZ FALLING OUT OF THE STRATUS...MIXED WITH A
BIT OF SNOW...ACROSS SPOKANE/CDA INTO THE PALOUSE. THERE WILL REMAIN
A CHANCE FOR THIS MIX TO ABOUT MIDNIGHT OR SO... BEFORE THE SNOW
GROWTH LAYER BEGINS TO SATURATE MORE AND CHANCE ANY POSSIBLE
PRECIP TO MAINLY SNOW. THOUGH PRECIP AMOUNTS ARE EXPECTED TO REMAIN
LIGHT...ANY -FZDZ COULD PRODUCE SOME SLICK SPOTS. /J

&&

.AVIATION...
ANOTHER MID-LEVEL WAVE WILL PASS SUNDAY OVERNIGHT BEFORE EXITING
MONDAY MORNING. AREAS OF -SN WILL INCREASE ACROSS THE EASTERN THIRD
OF WA AND OVER NRN ID THROUGH THE OVERNIGHT THEN WILL DECREASE TO
MAINLY THE CENTRAL ID PANHANDLE THROUGH KLWS/KPUW MONDAY AM...BEFORE
WINDING DOWN TOWARD 18Z. PRIMARILY IFR CONDITIONS WILL BE FOUND
THROUGH 12Z. AFTER 12Z-16Z CONDITIONS WILL BEGIN TO IMPROVE OVER
MOST SITES...HOWEVER KPUW/KLWS ARE EXPECTED TO REMAIN IN MVFR/LCL
IFR CONDITIONS THROUGH ABOUT 18-23Z. /J

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        20  28  15  28  21  31 /  50  10   0   0  30  10
COEUR DALENE  21  28  15  29  22  32 /  50  20   0   0  40  20
PULLMAN        22  28  16  31  22  32 /  60  30   0   0  30  20
LEWISTON       28  33  20  34  27  38 /  50  40   0   0  20  20
COLVILLE       16  30  13  29  18  34 /  40  10   0  10  50  10
SANDPOINT      21  28  13  28  21  32 /  50  20   0   0  40  30
KELLOGG        18  28  14  26  19  32 /  70  60   0   0  40  40
MOSES LAKE     20  32  20  29  21  36 /  20   0   0  10  10  10
WENATCHEE      24  32  22  31  26  35 /  10   0   0  10  20  10
OMAK           20  31  19  27  20  33 /  10   0   0  10  40  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY UNTIL 10 AM PST MONDAY FOR CENTRAL PANHANDLE
     MOUNTAINS.

WA...NONE.
&&
Hazardous weather outlook, Dec 9, 1:47 PM PST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
147 PM PST SUN DEC 9 2007

IDZ001>004-026-027-WAZ031>038-041>044-101400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
147 PM PST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT
LIGHT SNOWFALL WILL ACCOMPANY A PASSING FRONT TODAY...POSSIBLY
BRINGING AN INCH TO LOCATIONS NEAR MOSES LAKE...AND A BIT MORE FOR
AREAS FROM SPOKANE DOWN TO PULLMAN AND POINTS TO THE EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NEXT WEATHER SYSTEM OF INTEREST THAT MAY BRING SIGNIFICANT
SNOWFALL TO JUST ABOUT ALL OF EASTERN WASHINGTON AND NORTHERN
IDAHO...REGARDLESS OF ELEVATION...IS EXPECTED TO PASS FRIDAY AND
FRIDAY NIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Washington Palouse

When
December 9, 10:00 PM PST to December 10, 6:00 AM PST
Where
Washington Palouse forecast zone
Reported by
Trained Spotter
Coordinates
47.261, -117.463 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68419.